MAUDE Adverse Event Report: CONVATEC INC SENSI-CARE; PROTECTOR, OSTOMY

CONVATEC INC SENSI-CARE; PROTECTOR, OSTOMY
Model Number 423285
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant city: (b)(4).Complainant country: finland.Based on the available information, this event is deemed to be a reportable malfunction.The device has malfunctioned and would be likely to cause or contribute to a death or serious injury if it were to recur.Based on the circumstances of the reported complaint, the case has been submitted as a reportable malfunction and there was minor harm to the patient, and it has been reported under imdrf health impact code and clinical code.A review of the ifu noted the flammable warnings are included on the product and the product packaging has the necessary warning symbols to highlight this.The ifu also includes warnings to keep away from ignition sources.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4) manufacturing site: (b)(4).
 
Event or Problem Description
The nurse reported that the surgeon had applied the company's known skin barrier foam applicator (sting free) around the wound of the patient before securing the vacuum-assisted closure (vac) system and used an electric cautery device (diathermy) for one button push only on the edge of the wound, due to this, the foam applicator on the skin and the wound sponge caught on fire.This resulted in a burn injury to the patient.The product was not returned.No photo was available at this time.

Brand Name
SENSI-CARE
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17008602
Report Number1049092-2023-00154
Device Sequence Number7493146
Product Code EXE
UDI-Device Identifier00768455197361
UDI-Public00768455197361
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number423285
Device Catalogue Number423287
Device Lot NumberT2953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2023
Initial Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown